Jump to content
  • HRN-Banner-800.jpg

Propecia and DRY Skin


mikeey
 Share

Recommended Posts

  • Senior Member

Guys I have started on Propecia since last 6 Months , and have Noticed that I have Extremely DRY Skin on my Face , arms , Back and abdomen with severe itching esp. at bedtime ... does anyone has had this side effect ?

 

I have been itching and this has caused me rashes ... if anyone does / did experience this please advice as to what can remedy this !

Link to comment
Share on other sites

  • Senior Member

Hi, it is possible that propecia is the cause. Itching etc is listed as a side effect. I would suggest you stop taking it for a few days or a week and see if it improves.

 

Alternatively, have you tried taking an antihistamine?? It could be you are allergic to the drug or another component within the tablet formulation. You could therefore try switching to another brand.

_________________________________________________

Propecia since July 2008

Link to comment
Share on other sites

  • Senior Member

Thank you splitting .. did you experience it also ? I would ask a few others who have had personal experience to know better . I take 1 Mg every night and also use rogaine , I dunno which one is causing me dry skin ..... I can understand that rogaine with the alcohol might have done this , BUT the dry skin is not confined to my face .... Its all over the body at several places ! back , stomach , arms ,.

Link to comment
Share on other sites

DHT plays a large part in maintaining the oily sebaceous glands and sebum production and if you take Fin your body will block this process. you do this by reducing DHT by almost 75%.

 

fin will also give you premature wrinkles. happens to many on fin. just another toxic side effect from this drug. dry skin will result in wrinkles as it does in smokers or as it does in anyone as they get much older in life.

 

fin will absolutely dry and age ur skin. that is a known fact with this drug and its been that way for years. if u went to a dermatologist they wud likely diagnose u with dermatitis but its the fin causing it. dermatitis wud simply be the symptom.

 

its also known to cause some really bad acne from dry oily skin.

 

fin simply speeds up the aging process for anyone using it. some will experience those effects faster then others but it does the same chit to everyone just not everyone experiences the side effects at the same rate.

Link to comment
Share on other sites

  • Senior Member
DHT plays a large part in maintaining the oily sebaceous glands and sebum production and if you take Fin your body will block this process. you do this by reducing DHT by almost 75%.

 

fin will also give you premature wrinkles. happens to many on fin. just another toxic side effect from this drug. dry skin will result in wrinkles as it does in smokers or as it does in anyone as they get much older in life.

 

fin will absolutely dry and age ur skin. that is a known fact with this drug and its been that way for years. if u went to a dermatologist they wud likely diagnose u with dermatitis but its the fin causing it. dermatitis wud simply be the symptom.

 

its also known to cause some really bad acne from dry oily skin.

 

fin simply speeds up the aging process for anyone using it. some will experience those effects faster then others but it does the same chit to everyone just not everyone experiences the side effects at the same rate.

 

Please reference your source to the multitude of statements your wrote regarding what you are referring to as "a known fact".

 

OP, I can only speak for my self, I have experienced zero side effects while being on Fin. There are a lot of reasons for the cause, but before you stop cold turkey I would consult with your doctor.

Link to comment
Share on other sites

  • Senior Member

Actually, finasteride has no effect on sebum production, even Type 1 5AR blockers have no effect either. Some people have reported dryer skin with Avodart though, so who knows? Fin works in mysterious ways....

 

How long have you had dry skin? Have OTC creams/lotions helped?

Link to comment
Share on other sites

  • Senior Member

Before I went on fin I used to have a very greasy/shiny forehead and my scalp which was you could see clearly through my hair back then always looked the same. The constant since taking fin is that my scalp does not produce this oil anymore and my forehead is dry.

 

I do not have dry skin anywhere else on my body just my forehead it is not flaking or anything like that but I need to apply moisturizer twice a day and have done for many years. My skin is good in general but that is more down to genetics and never having an outdoors job.

 

I have been on fin now for over 8 years.

---

Former patient and representative for Hasson & Wong.

 

Dr. Victor Hasson and Dr. Jerry Wong are esteemed members of the Coalition of Independent Hair Restoration Physicians.

 

My opinions are my own and do not necessarily reflect the opinions of Hasson & Wong.

 

 

My Hair Loss Website - Hair Transplant with Dr. Hasson

Link to comment
Share on other sites

  • Senior Member

Myself never hear or read of Fin giving dry skin or pre mature wrinkles on the other hand that Min / rogain can do this to your skin.

I'm not saying for one second that Fin maybe playing a role in this though.

 

Maybe its worth doing a test like come off Fin & see what happens & if it stops then it could be just the brand your using as they all use different fullers & that's the problem here.

 

I guess its just a matter of testing what's Meds working best for you as everybody acts different to different brands.

Link to comment
Share on other sites

Please reference your source to the multitude of statements your wrote regarding what you are referring to as "a known fact".

 

OP, I can only speak for my self, I have experienced zero side effects while being on Fin. There are a lot of reasons for the cause, but before you stop cold turkey I would consult with your doctor.

 

its been reported to do that by many for many many years. this is not the only forum I belong to and those issues have been reported time and time again on multiple different HT forums. maybe YOU shud join them urself and do a little research and ull find out that yes its a "Known Fact"....

 

does it happen to all that take it? nope. many of the toxic side effects are not reported by many but that doesn't mean many others haven't experienced those side effects.

 

ppl get all bent out of shape wen someone points out a side effect to Fin. its like they get offended cause the most simple solution to stopping and sometimes growing new hairs is no longer simple and may not work for them so most wud rather just deny the fact that these side effects exist cause either they themselves have not experienced it or they read a few other posters who took it and didn't experience the known side effects so the side effects can't be real.

 

well, the side effects are real. the loss of sex drive and libido is also real but ppl like to live in denial cause again someone pointed out that they have had NO side effects and if someone else is reporting them then they must have some other underlying problem. nope. its the Fin.

 

the danger with these type of drugs is no one knows the long term toxic side effects cause no one has been on it very long. chit, there is a whole foundation dedicated to it. http://www.pfsfoundation.org/post-finasteride-syndrome-overview/

Edited by BUSA
Link to comment
Share on other sites

  • 2 weeks later...
  • Regular Member
its been reported to do that by many for many many years. this is not the only forum I belong to and those issues have been reported time and time again on multiple different HT forums. maybe YOU shud join them urself and do a little research and ull find out that yes its a "Known Fact"....

 

does it happen to all that take it? nope. many of the toxic side effects are not reported by many but that doesn't mean many others haven't experienced those side effects.

 

ppl get all bent out of shape wen someone points out a side effect to Fin. its like they get offended cause the most simple solution to stopping and sometimes growing new hairs is no longer simple and may not work for them so most wud rather just deny the fact that these side effects exist cause either they themselves have not experienced it or they read a few other posters who took it and didn't experience the known side effects so the side effects can't be real.

 

well, the side effects are real. the loss of sex drive and libido is also real but ppl like to live in denial cause again someone pointed out that they have had NO side effects and if someone else is reporting them then they must have some other underlying problem. nope. its the Fin.

 

the danger with these type of drugs is no one knows the long term toxic side effects cause no one has been on it very long. chit, there is a whole foundation dedicated to it. Post-Finasteride Syndrome: Overview - The Post-Finasteride Syndrome FoundationThe Post-Finasteride Syndrome Foundation

 

thanks for the link

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
 Share

×
×
  • Create New...